MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 42MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH 5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 42MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 412.215S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Device history report.Part: 412.215s.Lot number: 161p614.Manufacturing site: (b)(4).Release to warehouse date: 29 jun 2021.Expiration date: 01 jun 2031.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent open reduction internal fixation (orif) surgery with the femoral neck system (fns) implants.After the surgery, revision surgery was completed on (b)(6) 2022, due to the bone union failure, femoral neck shortening and pain.In this revision surgery, the surgeon had difficulty removing the fns implants.A handle/large with quick coupling and at25 stardrive¿ screwdriver shaft was used to remove the fns implants, but the implants could not be removed due to the distal screw being fixed firmly.Another company¿s screwdriver was used for the removal, and the screwdriver tip became stripped.It was suggested to use the insertion handle with force and attempt removal, but the surgeon chose to use a carbide drill.The plate came off, but the tip of screw remained in the bone.Another company's instrument was used, and residual fragments could be removed.The removal of implant for delayed union of femoral neck fracture and artificial head replacement were completed successfully without any surgical delay.This (b)(4) is linked to (b)(4) which reports about the bone union failure, femoral neck shortening and pain which occurred after the first surgery.(b)(4) reports about the event which occurred in the revision surgery.This is report 1 of 3 for (b)(4).This report is for a locking screw.

Brand Name
5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 42MM-STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key14027875
Report Number8030965-2022-02210
Device Sequence Number12276180
Product Code KTT
UDI-Device Identifier10886982275424
UDI-Public(01)10886982275424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000682
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412.215S
Device Catalogue Number412.215S
Device Lot Number161P614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND LRG W/QUICK-COUPL; SCRDRIVERSHAFT T25 L241
Patient SexUnknown